Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having cough with green mucus. Diagnosed pneumonia. Took Azithromycin with Prednisone. Remedy?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5268 Questions
I was diagnosed with pneumonia by my MD, and took a five day course of Azithromycin together with 5 days of Prednisone. I finished this treatment 2 days ago, however, I'm still coughing constantly, with green mucous, and feel worn out.
Posted Wed, 19 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 30 minutes later
Hi and welcome to Healthcare magic.

Thanks for your query.

Since you have been taking Azitromycince combined with prednisolone it seems like your doctor diagnosed bacterial pneumonia and bronchitis. You should feel improvement after 2-3 days of taking antibiotics but sometimes it takes up to 7-10 days for signs of recovery. I dont know was the exact microbe isolated and verified , but there can be atypical bacterial infection or azytromycine resistant bacteria and if your symptoms persist for few more days you should do microbiological tetsing to find the exact cause of pneumonia and then repeat antibiotic treatment.

Wish you good health. If you have any question I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor